Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

On depo shot. Missing periods and started light discharge. Chances of pregnancy?

I have been on the depo shot for 3 years now and only had somewhat of a period for the first year. I was late late on my last injection , but my doctor gave it to me anyways (this was about 2 months ago and I am due again in a week) 2 days ago I started a light period (dark red and sometimes a lighter red) is this because I was late on my last shot or is it wearing off early? Or could I be pregnant?
Asked On : Fri, 28 Dec 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016
Depot shot is very much effective in preventing unwanted pregnancy and to be taken once in 3 months. It has failure rate less than 0.3 per HWY.
But there has several side effects like irregular period including long time amenorrhoea, prolonged infertility after discontinuation,wt change,headache etc.
Need some investigation like USG lower abdomen and hormonal profile to rule out underlying pathology if any. Consult with your doctor and need to change to other contraceptive method.
Avoid stress,take healthy diet,do regular light exercise and maintain personal hygiene.
Be well.
Answered: Sun, 16 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor